Alert archive / Hawaii / Wind Advisories in 2009
Wind Advisory 37, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Dec 15, 2009, 3:07 PM HST for Hawaii County, Hawaii. It was in force for 55 hr.
The area
The counties it named.
The facts
- Issued
- Dec 15, 2009, 3:07 PM HST (01:07 UTC)
- Expired
- Dec 17, 2009, 10:02 PM HST
- In force
- 55 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 1.1 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1310 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWHW70 PHFO 160107 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 307 PM HST TUE DEC 15 2009 ...STRONG WINDS ON THE BIG ISLAND SUMMITS TO EASE LATE TONIGHT... HIZ028-161415- /O.NEW.PHFO.WI.Y.0037.091216T0107Z-091216T1600Z/ BIG ISLAND SUMMITS- 307 PM HST TUE DEC 15 2009 ...WIND ADVISORY IN EFFECT UNTIL 6 AM HST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST WEDNESDAY. STRONG WEST WINDS WILL PERSIST ACROSS THE SUMMITS OF THE BIG ISLAND THROUGH THE EVENING THEN GRADUALLY SUBSIDE LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WROE
6 follow-up statements
000 WWHW70 PHFO 161352 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 352 AM HST WED DEC 16 2009 ...STRONG WINDS ON THE BIG ISLAND SUMMITS TO EASE THIS MORNING... HIZ028-162200- /O.EXT.PHFO.WI.Y.0037.000000T0000Z-091216T2200Z/ BIG ISLAND SUMMITS- 352 AM HST WED DEC 16 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL NOON HST TODAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL NOON HST TODAY. STRONG WEST WINDS WILL CONTINUE TO DECLINE THIS MORNING...DROPPING BELOW ADVISORY LEVEL BY NOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWHW70 PHFO 162136 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1136 AM HST WED DEC 16 2009 ...STRONG WINDS ON THE BIG ISLAND SUMMITS WILL INCREASE AGAIN TONIGHT... HIZ028-171045- /O.EXT.PHFO.WI.Y.0037.000000T0000Z-091218T0400Z/ BIG ISLAND SUMMITS- 1136 AM HST WED DEC 16 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST THURSDAY... THE STRONG WEST SOUTHWEST WINDS HAVE DECREASED BELOW THE 30 MPH ADVISORY CRITERIA BUT WILL INCREASE AGAIN TONIGHT AS A MID LEVEL ATMOSPHERIC TROUGH APPROACHES. STRONG WINDS WILL SUBSIDE BY THURSDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWHW70 PHFO 170211 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 411 PM HST WED DEC 16 2009 ...WINDS ON THE BIG ISLAND SUMMITS EXPECTED TO INCREASE AGAIN... HIZ028-171515- /O.CON.PHFO.WI.Y.0037.000000T0000Z-091218T0400Z/ BIG ISLAND SUMMITS- 411 PM HST WED DEC 16 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY... THE WEST SOUTHWEST WINDS WILL AGAIN INCREASE TO 30 MPH WITH HIGHER GUSTS BY EARLY THURSDAY MORNING AS A MID LEVEL ATMOSPHERIC TROUGH APPROACHES. STRONG WINDS WILL SUBSIDE BY THURSDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWHW70 PHFO 171328 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 328 AM HST THU DEC 17 2009 HIZ028-180230- /O.CON.PHFO.WI.Y.0037.000000T0000Z-091218T0400Z/ BIG ISLAND SUMMITS- 328 AM HST THU DEC 17 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... WINDS WILL BE 20 TO 30 MPH TODAY WIGH GUSTS TO 45 MPH. WINDS WILL DIMINISH LATE THIS AFTERNOON INTO THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DEJESUS
000 WWHW70 PHFO 180138 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 338 PM HST THU DEC 17 2009 HIZ028-181445- /O.EXT.PHFO.WI.Y.0037.000000T0000Z-091218T1600Z/ BIG ISLAND SUMMITS- 338 PM HST THU DEC 17 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST FRIDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST FRIDAY. WEST TO SOUTHWEST WINDS ABOVE ADVISORY THRESHOLD ARE STILL OBSERVED AT THE BIG ISLAND SUMMITS LATE THIS AFTERNOON. WINDS WILL LIKELY STAY STRONG THROUGH THE NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ POWELL
000 WWHW70 PHFO 180802 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1002 PM HST THU DEC 17 2009 ...SUMMIT WINDS DIMINISHING... .OBSERVATIONS SHOWED THAT WINDS OVER THE SUMMITS OF MAUNA KEA AND MAUNA LOA HAVE DECREASED BELOW THE WIND ADVISORY CRITERION. HIZ028-180915- /O.CAN.PHFO.WI.Y.0037.000000T0000Z-091218T1600Z/ BIG ISLAND SUMMITS- 1002 PM HST THU DEC 17 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. EXPECT WIND SPEEDS LESS THAN 30 MILES AN HOUR. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Dec 15, 10:00 AM HST, 5 hours 7 minutes earlier.
Area forecast discussion, Dec 15, 10:00 AM HST, 5 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 1000 AM HST TUE DEC 15 2009 .SYNOPSIS... A SURFACE RIDGE WILL MOVE DOWN THE ISLAND CHAIN TODAY AND SETTLE NEAR THE BIG ISLAND TONIGHT...MAINTAINING STABLE AND MOSTLY DRY CONDITIONS WITH LIGHT WINDS INTO WEDNESDAY. A COLD FRONT WILL SPREAD CLOUDS AND SHOWERS DOWN THE ISLAND CHAIN LATE WEDNESDAY THROUGH EARLY FRIDAY. HIGH PRESSURE BEHIND THE FRONT WILL PRODUCE A MODERATE AND DRY NORTHEASTERLY TRADE WIND FLOW THROUGH THE WEEKEND. && .DISCUSSION... A GENTLE TRADE WIND FLOW BEGAN TRENDING TOWARD SOUTHEASTERLIES OVERNIGHT AS HIGH PRESSURE RACED BY FAR NORTH OF THE STATE. WITH THE LOW LEVEL FLOW VEERING SOUTHEASTERLY...THE REMNANTS OF A DISSIPATED FRONT NEAR KAUAI DRIFTED NORTHWARD. BEFORE RETREATING TO THE NORTH... MOISTURE ASSOCIATED WITH THE FRONT DROPPED SOME RAINFALL OVERNIGHT...MAINLY LESS THAN ONE TENTH OF AN INCH...ACROSS WINDWARD KAUAI AND OAHU. A SURFACE RIDGE NOW A COUPLE HUNDRED MILES NORTH OF KAUAI WILL MOVE ACROSS THE ISLAND CHAIN TODAY AND STALL NEAR THE BIG ISLAND OVERNIGHT...PROMOTING A STABLE AND MAINLY DRY LAND AND SEA BREEZE REGIME. MOSTLY CLEAR SKIES...COOL TEMPS...AND LIGHT LAND BREEZES RULE THIS MORNING. SEA BREEZES WILL DEVELOP LATER THIS MORNING AND WILL PRODUCE AFTERNOON CLOUDS OVER THE ISLANDS. LITTLE...IF ANY... SHOWER ACTIVITY IS EXPECTED AS THE AIR MASS REMAINS DRY. SIMILAR CONDITIONS WILL PREVAIL INTO WEDNESDAY...WITH OVERNIGHT LAND BREEZES AND MOSTLY CLEAR SKIES GIVING WAY TO DAY TIME SEA BREEZES WITH INTERIOR CLOUDS DEVELOPING OVER THE ISLANDS DURING THE DAY. WITH THE SURFACE RIDGE SITTING OVER THE BIG ISLAND...GENTLE SOUTHWESTERLY WINDS WILL DEVELOP OVER THE WESTERN END OF THE STATE. WE WILL TAKE A CLOSE LOOK AT THE POSSIBILITY OF VOG MOVING OVER THE SMALLER ISLANDS LATER WEDNESDAY. A COLD FRONT NOW LOCATED 900 MILES NORTHWEST OF KAUAI WILL IMPACT THE ISLANDS WEDNESDAY NIGHT THROUGH EARLY FRIDAY. GLOBAL FORECAST MODELS BRING CLOUDS AND SHOWERS ASSOCIATED WITH THE FRONT DOWN TO KAUAI WEDNESDAY NIGHT AND ACROSS THE SMALLER ISLANDS INTO THURSDAY NIGHT. THERE REMAINS SOME MODEL DISAGREEMENT OVER HOW FAR SOUTH THE FRONT WILL GO...WITH THE ECMWF AND NOGAPS USHERING THE FEATURE ACROSS THE BIG ISLAND FRIDAY...WHILE THE GFS AND NAM WEAKEN THE FRONT NEAR MAUI. THE MODEL DISAGREEMENT HINGES UP THE STRENGTH OF AN UPPER LEVEL TROUGH SWEEPING ACROSS THE ISLANDS. THIS UPPER TROUGH WILL LIKELY PRODUCE WINDS ABOVE ADVISORY LEVELS ON THE BIG ISLAND SUMMITS AS THE FRONT NEARS AND MAY ALSO PROVIDE ENOUGH INSTABILITY TO TRIGGER THUNDERSTORMS ALONG THE FRONT. WE WILL ADDRESS THESE ISSUES IN THE AFTERNOON FORECAST PACKAGE PACKAGE AS MORE DATA BECOMES AVAILABLE. BUILDING HIGH PRESSURE WILL USHER IN A DRY AIR MASS AND MODERATE NORTHEASTERLY TRADE WINDS BEHIND THE FRONT AS AN UPPER LEVEL LOW CUTS OFF TO THE EAST OF THE ISLANDS. AS WE HEAD INTO THE START OF THE NEW WEEK...THE HIGH PRESSURE RIDGE WILL SINK SOUTHWARD... WEAKENING THE TRADE WIND FLOW. && .MARINE... A SERIES OF MODERATE SWELLS FROM THE NORTHWEST AND NORTH WILL AFFECT THE AREA THROUGH THE WEEKEND...BUT NONE LOOK CAPABLE OF PRODUCING ADVISORY-LEVEL SURF. WINDS WILL PEAK AT MODERATE TO POSSIBLY FRESH LEVELS THURSDAY NIGHT AND FRIDAY BEHIND THE FRONT...BUT WE ARE NOT EXPECTING THE SMALL CRAFT FLAG TO BE RAISED FOR WINDS OR SEAS. && .AVIATION... WITH THE SURFACE RIDGE MOVING OVER THE ISLANDS TODAY...GENTLE SEA BREEZES WILL CREATE AFTERNOON CLOUDS AND ISOLATED MVFR CIGS OVER THE MOUNTAINS. VFR CONDITIONS WILL PREVAIL OVER MOST OF THE TERMINALS. && .HFO WATCHES/WARNINGS/ADVISORIES... NONE. && WROE
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.